Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 17, 2000, 10:49 PM EDT for Clarendon County, South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 10:49 PM EDT (02:49 UTC)
- Expired
- Apr 17, 2000, 11:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 11:05 PM EDT | Hail 1 | Turbeville, SC | Post Office reported 1 inch hail in the Turbeville area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 180252 SVRCAE SCC027-180330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1049 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARENDON COUNTY. * UNTIL 1130 PM EDT. * AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF MANNING...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE. HAWKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:05 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 17, 9:05 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 905 PM EDT MON APR 17 2000 WILL CONTINUE TO MONITOR SEV WX FOR ZONE UPDATES. JUST UPDATED FOR SEV WX WATCH 174 FOR NE CWA. LINE OF SHRA AND TSRA HAS DEV OVRHEAD AND APPEARS TO BE ASSOC WITH COLD FRONT. RUC INDICATING H85 CAA WILL CONT THROUGH 06Z. HAIL WILL CONT TO BE THE THREAT THROUGH MIDNIGHT AS LOW PRES CENTER SLIDES E AND WET BULB TEMPS REMAIN LOW. .CAE...SVR TSTM WATCH 174 UNTIL MIDNIGHT FOR SC015-016-022-029-031-038. BARLOW
In the hours before
Local storm report, Apr 17, 5:59 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
559 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 PM HOUNDSLAKE SC .75 INCH HAIL
04/17/00 AIKEN
JDBLocal storm report, Apr 17, 6:24 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
624 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
618 PM CITY OF LEXINGTON SC 1.00 INCH HAIL
04/17/00 LEXINGTON NWS EMPLOYEE REPORT
JDBThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:18 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 27 min |
| Apr 17, 8:34 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 26 min |
| Apr 17, 9:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 42 min |
| Apr 17, 9:58 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 32 min |
| Apr 17, 10:19 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.